Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP and glaucoma
Feb 7, 2010

Good morning,

I'm a 26 year old woman with no family history of eye disease and was told yesterday after an eye exam that I seem to have glaucoma (I was at the doctor's office to follow up on a traumatic eye injury and she said further tests have to wait until the injury heals).

I usually see an optometrist and not a doctor, and the glaucoma tests there have always been normal (granted they do not do the same test).

I took a month long course of combivir and viread in september after a needlestick, and my question is: are either of these medications known to either cause changes in glaucoma or cause changes in the eye that would mimic glaucoma on exam? I'm a little nervous having to wait for further eye testing and if Combivir or Viread cause these changes, I have a little hope that my eyes won't get worse now that I'm off the meds.

Thank you! Your website has been one of my favorite medical resources for years. I think you guys are doing amazing work here.

Response from Dr. Henry

I am unaware of any cases of glaucoma that have been triggered by use of Combivir + Viread--if any reader is aware of such a situation please post!!! Additionally, glaucoma has not been identified to be a problem for patients who have been taking those meds long term for HIV infection. KH



Previous
Taking meds all at once
Next
High ALT and drug change problem.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement